MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-007-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 16mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2024 using a 12f amplatzer torqvue 45x45 delivery sheath.Is was noted that the left atrial appendage (laa) had a reverse chicken wing shape.The patient was in sinus rhythm during the procedure.Transseptal puncture was inferior posterior.The patient's activating clotting time (act) was less than 300 sec.8000 units of heparin were administered.The patient's left atrial pressure was greater than 12mmhg.No pericardial was noted prior to the procedure.During the procedure no re-captures were required.There were no difficulties noted with deploying the device.The device was implanted.4 hours post-implant a pericardial effusion was detected which led to a cardiac tamponade.The cardiac tamponade surrounded the heart and was 2mm from the subcostal plane.Pericardiocentesis was performed.Upon further review, it was observed that the pulmonary artery was very close to the distal part of the lobe, which was believed to be the cause of the cardiac tamponade.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion that led to cardiac tamponade 4-hours post procedure was reported.A pericardiocentesis was performed to resolve the event.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Information from field indicated that during the procedure no re-captures were required and there were no difficulties noted when deploying the device.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19356513
Report Number2135147-2024-02289
Device Sequence Number20436834
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)250930(10)7705610
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number9-ACP2-007-016
Device Lot Number7705610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight78 KG